Hail, Coosa
- When
- May 2, 7:11 PM CST
- Where
- Coosa County, Goodwater
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.067, -86.050
Penny size hail was reported across northern Coosa County near Goodwater.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at May 2, 1:11 PM CST, 6 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 211 PM CDT FRI MAY 02 2003 SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON AND INTO THE EVENING HOURS. THE AIRMASS WAS BECOMING INCREASINGLY UNSTABLE WITH EARLY AFTERNOON LIS FROM -8 TO -10 OVER MUCH OF THE AREA. A SERIES OF WEAK SHORT WAVES LATE THIS AFTERNOON AND THIS EVENING, ALONG WITH OUTFLOW BOUNDARIES, SHOULD HELP TO ENHANCE CONVECTION. A FEW STORMS COULD BE SEVERE, PRODUCING STRONG MICROBURSTS AND LARGE HAIL. A SEVERE THUNDERSTORM WATCH SHOULD CONTINUE FOR PARTS OF THE FORECAST AREA INTO THE EVENING. A COLD FRONT IS EXPECTED TO MOVE INTO THE STATE SATURDAY AND PROVIDE SOME BRIEF DRYING. IT SHOULD STALL, THEN MOVE BACK NORTH SATURDAY NIGHT AND SUNDAY. I THINK THE CHANCE FOR SHOWERS OR THUNDERSTORMS SATURDAY WILL BE LESS BECAUSE OF THE DRYING, BUT I WILL KEEP AT LEAST A SMALL POP BECAUSE OF THE BOUNDARY. AVN MOS TEMPERATURE GUIDANCE LOOKS PRETTY GOOD AND IS EXCEPTED WITH ONLY MINOR CHANGES. BHM 062/082 058/083 065 32-234 MGM 063/086 060/086 065 33-122 .BHM...NONE.
ALZ011>015-017>050-022100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1243 PM CDT FRI MAY 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE (THIS AFTERNOON AND TONIGHT)... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN THIS AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. SOME OF THESE WILL LIKELY BECOME SEVERE...WITH DAMAGING WINDS AND HAIL BEING THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN (SATURDAY THROUGH THURSDAY)... ISOLATED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED OVER THE WEEKEND DURING THE AFTERNOON AND EVENING HOURS AS THE FRONT BECOMES STATIONARY ACROSS ALABAMA. THE BEGINNING OF THE WORK WEEK DOES NOT SHOW MUCH PROMISE EITHER AS A SERIES OF UPPER-LEVEL DISTURBANCES MOVES OVER US ON MONDAY AND TUESDAY. THESE DISTURBANCES WILL BRING BETTER SHOWER AND THUNDERSTORM CHANCES...WITH THE BEST CHANCE FOR ANY STRONG STORMS BEING ON TUESDAY. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... EVEN THOUGH EMERGENCY MANAGEMENT PERSONNEL SHOULD BE ALERT TO RAPIDLY CHANGING AFTERNOON AND EVENING CONDITIONS...ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL LIKELY NOT BE REQUIRED THROUGH TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
650 PM CDT FRI MAY 02 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0625 PM HOOVER AL 0.75 IN HAIL
05/02/03 JEFFERSON HAM RADIO
0630 PM HUEYTOWN AL 1.25 IN HAIL
05/02/03 JEFFERSON HAM RADIO
0630 PM ANNISTON AL 0.75 IN HAIL
05/02/03 CALHOUN PUBLIC
0641 PM OXFORD AL 0.75 IN HAIL
05/02/03 CALHOUN PUBLIC
0642 PM BESSEMER AL TORNADO
05/02/03 JEFFERSON HAM RADIO/STORM SPOTTERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
654 PM CDT FRI MAY 02 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0633 PM TALLADEGA AL FUNNEL CLOUD
05/02/03 TALLADEGA JUST NORTH OF TALLADEGA.
PUBLIC
0635 PM HUEYTOWN AL TORNADO
05/02/03 JEFFERSON PLUS 2.75 IN HAIL.
PUBLIC
0637 PM 5 E JACKSONVILLE AL FUNNEL CLOUD
05/02/03 CALHOUN FIRE DEPT.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
701 PM CDT FRI MAY 02 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0651 PM HELENA AL TORNADO
05/02/03 SHELBY POSSIBLE TOUCH DOWN
HELENA ROAD. PD/HAM
0650 PM BIRMINGPORT AL FUNNEL CLOUD
05/02/03 JEFFERSON NEAR RED MOUNTAIN. BHM
OBSRVR.
0645 PM HOOVER AL 1.00 IN HAIL
05/02/03 JEFFERSON HAM RADIOPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
802 PM CDT FRI MAY 02 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0653 PM HELENA AL 0.88 IN HAIL
05/02/03 SHELBY HAM RADIO
0700 PM 3 S BESSEMER AL 0.88 IN HAIL
05/02/03 JEFFERSON
0726 PM MONTEVALLO AL FUNNEL CLOUD
05/02/03 SHELBY IMMEDIATELY NORTH. HAM
RADIO
0727 PM ROANOKE AL 80 MPH TSTM GUST
05/02/03 RANDOLPH 70-80MPH. EMA
0729 PM CALERA AL TORNADO
05/02/03 SHELBY TORNADO. PD
0732 PM BESSEMER AL 0.75 IN HAIL
05/02/03 JEFFERSON HAM RADIO.
0744 PM HUEYTOWN AL 1.75 IN HAIL
05/02/03 JEFFERSON MEDIAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
804 PM CDT FRI MAY 02 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0715 PM MAYLENE AL 4.00 IN HAIL
05/02/03 SHELBY HAM RADIOPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
808 PM CDT FRI MAY 02 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0751 PM FIVE POINTS AL WIND DAMAGE
05/02/03 CHAMBERS TREES AND POWER LINES
DOWN. FIVE POINTS
VICINITY.The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Penny size hail was reported across northern Coosa County near Goodwater.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2003Every state in 2003This day in weather historyWarnings in Alabama, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5361288.